Is it possible to drink paracetamol when breastfeeding?

Content:
  • Paracetamol as it is
  • How it works on the body
  • Forms and trade marks
  • Features of the
  • intake Can I powder for colds when I'm lactating?
  • Side effects?
  • Paracetamol recommend

Choose a suitable remedy for a headache or to lower the temperature is not so easy when it comes to a nursing mother. After all, a woman thinks not only about herself, but also about how the medication will affect the breast milk, and consequently, the baby itself.

Fortunately, there are relatively safe medicines, the reception of which is fully compatible with lactation and allows you to get rid of your mother's torment. Today we will consider how to correctly take a drug such as paracetamol in breastfeeding, what nuances need to be taken into account with regard to dosage, and find out possible side effects.

Paracetamol as it is

The history of the drug began more than 120 years ago, and today it is the most common medicine around the world, which can be found almost in e

very home medicine cabinet.

Paracetamol belongs to the group of non-steroidal( ie, hormone-free) anti-inflammatory drugs( abbreviated as NSAIDs), although its anti-inflammatory effect is rather weakly expressed. But this is its advantage, because due to the absence of influence on COX, the drug has no side effects inherent in the NSAID group, namely, a violation of the water-electrolyte balance and irritation of the gastric mucosa.

The remaining 2 actions, characteristic for this group, are expressed perfectly.

Therefore, paracetamol is considered a good analgesic and antipyretic and is effective in:

  • headache and toothache;
  • febrile state;
  • migraine-like pain;
  • menstrual pain;
  • myalgia.
Paracetamol
The headache is enough to take a tablet in which 325 mg of active substance

It should be understood that paracetamol removes only a symptom: pain or fever. But the cause that caused the same pain is usually eliminated, and only after it was established by the doctor. So, if the tooth hurts, paracetamol will help, but for 2-3 hours, after which the pain will return. Finally, you can get rid of the problem by visiting the dentist and curing caries, pulpitis, etc.

How does the body work

Getting into the body, paracetamol is absorbed fairly quickly in the gastrointestinal tract, and after 30 minutes you can see the effect that is maximallyExpressed after an hour. The effect of taking a single dose lasts for 3-4 hours. If we say simply about the mechanism of temperature decrease, then the substance lowers the excitability of the thermal center and increases the heat transfer.

The specific efficacy of paracetamol as an antipyretic is expressed in viral diseases. In pediatric practice, for example, the lack of effect after taking this medication is regarded as one of the factors indicating the bacterial nature of the infection.

Paracetamol penetrates the placental barrier and into breast milk, but these doses are small, and the drug itself is safe for use in pediatrics, so it is not contraindicated in lactation and pregnancy( in I and III trimester take with caution, only as directed by the doctor).

Forms and trade marks

The trade names of the drug under discussion are countless as well as the forms in which it is produced. For example, children under one year from high temperatures can buy paracetamol in syrup or in candles. Dosage is selected, based on the weight of the baby's body. And for adults, the most common form is tablets. But the pharmaceutical market also offers effervescent water-soluble tablets, capsules, suppositories rectal, infusion solution.

And the French company Actavis produces ortho-dispersible paracetamol tablets in 3 doses( 125, 250 and 500 mg), which generally can not be washed down with water! The tablet is put under the tongue, dissolves within a few seconds, and the effect comes in 15-20 minutes! For children, the medicine is sweetened with banana flavor, and adults will taste the black currant.

Panadol
One of the modern representatives of

As for trade names, it is difficult to list a complete list of existing drugs with the same active ingredient. And from time to time this list is replenished. However, we can assure you that in any pharmacy you will find a dozen analogues for every taste. Let us list the most famous: Acetaminophen, Tylenol, Milistan, Rapidol, Efferalgan, Panadol, Cefekon.

Admission characteristics

We recommend reading: Toothache Is it possible to remove the tooth when breastfeeding

For adults, paracetamol is available in doses of 325, 500 and 625 mg. With a headache, for example, may be enough and 325 mg capsules( about other drugs and methods that relieve a headache with GV, you can read here).However, the most common single dose is 500 mg( maximum 1 time allowed to drink 1 g of substance).

The instruction for the drug says that the maximum daily dose is 4 g, divided into receptions at intervals of 4-6 hours. Without doctor's prescription, paracetamol is drunk no more than 3 days. But this does not mean that every day you need to take it all 4 times a day. If the temperature has passed or the pain has subsided( the symptom has been removed - it means that the purpose of the drug has been achieved), it is enough to receive only once.

With respect to interaction with other drugs, it can be noted that paracetamol enhances the effect of antispasmodics. Parallel use of drugs for epilepsy and barbiturates adversely affects the work of the liver, but drugs of this group are contraindicated in lactation, so a nursing woman is unlikely to accept them.

You should carefully read the instructions for purchased medicines so as not to drink two drugs containing paracetamol, otherwise single doses will be greatly overestimated. It is not compatible with simultaneous reception with activated carbon.

Can I powder with colds when I'm lactating?

But what about the miraculous powders for colds? Many of them include paracetamol. But! First, it is there in the minimum dose, which is not always enough to bring down the temperature, and secondly, the powder contains, in addition to the antipyretic, another 2-3 components that are not as safe for the nursing mother.

Fervex
Breastfeeding mother is temporarily giving up her favorite multicomponent powders for the relief of cold symptoms

. Therefore, agents such as Fervex, Pharmacitron, Tera flu, Caldrex and others are not recommended during pregnancy or breastfeeding. No matter how many paracetamol they contain, there is always a component that is contraindicated for nursing mothers.

Side effects?

Yes, they are. The most important is the toxic effect on liver cells in conditions of prolonged uncontrolled intake or too large a single dose. Fortunately, this happens very rarely. In some cases, lowering hemoglobin in the blood, abdominal pain or allergy development is possible. But all these manifestations also happen infrequently.

Paracetamol recommend

The World Health Organization recommends paracetamol for breastfeeding, as well as pregnant women as the safest and most effective remedy. The same good references are provided by the reference book of Thomas Hale and E-LACTANCIA.

In conclusion, I want to say that in life we ​​always have to choose. Despite ongoing research and allegedly sensational discoveries about the dangers of paracetamol, it remains a well-studied, safe and effective antipyretic and anesthetic for today. Therefore, when it is necessary to use groups of these drugs, many nursing mothers choose their paracetamol.

Paracetamol